# SDR 2022FA0000007

- Difficulty date: January 8, 2022
- Submitted: January 9, 2022
- Operation: General aviation
- Aircraft: N3700S
- Make and model: Cessna 172E
- Aircraft serial: 17250900
- Aircraft time: 4,300 hours
- Engine: Cont O300D
- System (JASC): 2701 · Control Column Section
- Part: Yoke
- Part number: 05117821
- Part serial: NA
- Condition: Broken
- Location: Control Collumn
- Part time: 4,300 hours, 4,000 cycles
- Stage of operation: CR
- How discovered: O
- Nature of condition: F
- Precautionary procedure: A

## Discrepancy

DURING AN INSTRUCTIONAL FLIGHT, WHILE PRACTICING STEEP TURNS, IT WAS NOTICED BY STUDENT AND INSTRUCTOR THAT THEY HAD NO UP ELEVATOR CONTROL BUT DID HAVE DOWN ELEVATOR CONTROL. THE AIRCRAFT RETURNED TO THE FIELD, KAZC AND THE INSTRUCTOR WAS ABLE TO MAKE AN UNEVENTFUL LANDING USING ELEVATOR TRIM CONTROL. VISUAL INSPECTION SHOWED THAT THE VERTICAL COMPONENT OF THE YOKE, WHICH PIVOTS JUST UNDER THE FLOOR AND IS ATTACHED TO THE ELEVATOR PUSH-PULL TUBE, WAS BROKEN JUST BELOW THE HINGE POINT AND EXHIBITED PROFUSE INTERNAL CORROSION PARTICLES.
